MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "getting iv medication in picc line started leaking at end of infusion.Red lumen leaking at hub connection.Line clamped cleaned with alcohol and gauze and taped applied." add information received 04/19/2022: was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.- no.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez4075 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "getting iv medication in picc line started leaking at end of infusion.Red lumen leaking at hub connection.Line clamped cleaned with alcohol and gauze and taped applied." add information received 04/19/2022: was the product used on a patient? yes was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.- no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), applicable manufacturing records, returned physical sample, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leakage from the catheter was confirmed.The product returned for evaluation was a 5fr d/l powerpicc catheter.The sample contained evidence of use and a gross visual assessment found that a partial split in the extension tubing existed at the distal edge of the red luer.Kink impressions were seen on the extension tubing at the edge of the purple luer but no holes in that extension leg tubing were seen.Microscopic examination of the extension tubing damage found linear striation-like patterns which extended through the entire thickness of the tubing.This damage is characteristic of repeated kinking of the tube, called flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the tubing and may gradually form a crack(s) in the tubing.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product h3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY 135 CM GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14315925
Report Number3006260740-2022-01655
Device Sequence Number5223529
Product Code LJS
UDI-Device Identifier00801741027949
UDI-Public(01)00801741027949
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275335
Device Lot NumberREEZ4075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown